So I assume you've had no trauma to the toe or foot. Any diabetes? High sugar is notorious for damaging the nerves to the feet. Lack of vitamin B12 can do the same. Offhand, I can't think of any medications that might cause this although chemotherapy agents are well known for causing neuropathies. Of course a musculoskeletal condition might cause nerve impingement but affecting just your 3rd toe? Hmmm . . .
I'm also confused about your nail. How do you know it's dying? Especially if it's the same color & everything? No thickening of the nail? No debris underneath? No lifting off? All this might indicate a fungal infection.
Sorry but the only thing I can come up with is to recommend that you go see your family physician about this and get checked out. Good luck!
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.